Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

April 18, 2021Flagler County, Florida

NWS Melbourne, FL issued this special weather statement at Apr 18, 2021, 10:14 AM EDT for Flagler County, Florida. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 18, 2021, 10:14 AM EDT (14:14 UTC)
Expired
Apr 18, 2021, 11:15 AM EDT
In force
61 min
Issued by
NWS Melbourne, FL

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 138 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 18, 10:41 AM EDTHAIL 16 Nnw Ormond By The Sea, FLTRAINED SPOTTER REPORTED 0.5 INCH TO 1 INCH HAIL ALONG THE VOLUSIA/FLAGLER COUNTY LINE, BUT ON THE VOLUSIA SIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 2.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
298 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

029 
WWUS82 KMLB 181414
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
1014 AM EDT Sun Apr 18 2021
 
FLZ041-044-141-181515-
Northern Lake County FL-Coastal Volusia FL-Inland Volusia FL-
1014 AM EDT Sun Apr 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE AND NORTHERN
VOLUSIA COUNTIES UNTIL 1115 AM EDT...

At 1013 AM EDT, Doppler radar was tracking a strong thunderstorm near
Crescent City, moving east at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, South Daytona and Holly
Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2943 8107 2910 8090 2911 8099 2914 8164
      2928 8164 2932 8168 2938 8145 2940 8142
      2926 8142 2927 8115 2941 8116
TIME...MOT...LOC 1413Z 271DEG 35KT 2938 8151 

$$

Smith

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 18, 4:23 AM EDT, 5 hours 51 minutes earlier.

Area forecast discussion, Apr 18, 4:23 AM EDT, 5 hours 51 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
423 AM EDT Sun Apr 18 2021

.DISCUSSION...
Today and Tonight...ECFL enters a multi day rain event as the
setup remains favorable for numerous showers and embedded storms
initially north of metro Orlando this morning, with additional
activity developing along points south to Orlando, Kissimmee, and
to some degree the remainder of Osceola county to Brevard county
during the afternoon.

Development of a limited east coast breeze may assist in mid to
late aftn convection across Brevard co, however as previous
periods, PoP forecast remain lower. Occasional to frequent
lightning and heavy rain amounts of one to two inches will remain
the primary hazard from storms, and wind gusts up to 45 to 50 mph.

The Treasure Coast to Lake Okee should once again remain warm
and dryer for now with temps near 90 to 92 psbl inland, whereas
continued clouds wl keep temperatures in the L-M80s northward.
Tonight, pcpn wl remain in the forecast for much of the region
overnight as upper mechanics assist in overall lift with deep
moisture in place. A mild overnight can be expected with
lingering layered clouds and some late fog mixed with areas of
accumulating rainfall. Expect lows in the M-U60s areawide.

Monday-Wednesday...Zonal WSW flow aloft becomes increasingly
cyclonic Monday through Tuesday night as a broad/complex mid/upper
trough amplifies from the Great Lakes to Mid Atlantic Coast. At
lower levels, a frontal boundary will drop into the central/southern
CWA and become quasi-stationary Monday, then meander back toward
northern CWA Tuesday, finally dropping south of CWA by late
Wednesday. Meanwhile, a series of weak upper disturbances will cross
the region, enhancing lift, especially during the day/evening Monday
and again Tuesday. A broad zone of highly anomalous (for April)
precipitable water values (peaking 1.8-2.0 inches) will stream NE
from the Yucatan region, encompassing north/central CWA Monday-
Tuesday then into southern CWA Wednesday.

Shower/storm coverage and QPF likely to be greatest from
Osceola/Brevard counties northward with rare 80 POP Monday and 90
POP Tuesday (60 percent Monday night). Widespread heavy rain
becoming increasingly likely, with total QPF through late Tuesday
averaging 3-4 inches, with local totals near 6 inches. While a
marginal threat for flash flooding will exist, initially dry soil
conditions and rainfall spread across multiple days should limit
significant flooding concerns. A Flood Watch is not anticipated at
this time, however will continue to monitor expected rain rates
closely.

In additional, surface heating over the central/southern CWA in
advance of shower/storm onset Monday, combined with cold temps aloft
and mid-level wind max suggest some risk for isolated severe cells
(large hail and damaging winds being greatest threats).

Max temps Monday and Tuesday ranging from mid 70s north to near 80
central to mid 80s south. Mins Monday night 60s areawide.

Axis of broad mid-level trough crosses FL by late Wednesday, forcing
surface front to drop south of the CWA by late in the day. Moisture
axis gradually lessens, but still enough moisture convergence and
lift for high POPs across the southern CWA (50-70 percent), with
shower coverage lowering/ending across the north during the day ((20-
40 percent). Max temps low to mid 80s areawide.

Thursday-Friday...Zonal, unperturbed flow returns aloft with post-
frontal surface high pressure well to the north ensuring a couple
dry and relatively cool days/nights. Max temps ranging from lower
70s north to near 80 far south Thursday, and upper 70s/near 80 CWA-
wide Friday. Thursday and Friday morning mins in the 50s, except 60-
65 along the coast south of the Cape.

Longer range guidance suggests another mid-level trough approaches
next weekend, with surface front and possible weak gulf low crossing
the peninsula. This pattern would return rain chances and warmer
temps starting Saturday.

&&

.AVIATION...
Early clouds and ground fog likely this morning, along with patchy
rainfall across most sites north of the Treasure Cst. Alternating
MVFR/VFR conds continuing through 18/15Z. Morning showers and low
layered clouds FM ISM_MCO-TTS Nwd with slow spreading south of
adtl clouds and showers/embedded TS through midday wl lead to a
dvlpg chc of MVFR conds at MCO-MLB by 18/19z. Briefly IFR conds
psbl mainly at sites alng and N of ISM-MCO-TTS this morning in
clouds/mist and isold shra. Typical diurnal improvements in sky
and VSBY should only be limited at best overnight after 19/02Z.

&&

.MARINE...
Today and Tonight...Scattered to numerous showers and some
embedded lightning storms will move east from the mainland mainly
north of Port Canaveral today into evening. Lingering swell will
keep seas a little higher despite winds mainly 10 knots or less.
Winds and seas will be locally higher near showers and storms
moving offshore from the mainland.

Monday-Wednesday...frontal boundary will meander over the waters Mon-
Tue, then drop south of the area by Wed evening. Varying winds AOB
15 kt with seas 2 ft or less near shore and up to 3 ft offshore.
Scattered to numerous showers and lightning storms.

Wednesday night-Thursday...Behind the front, winds shift to NW/N and
increase to 15-20 kt after midnight, gradually veering NE and
lessening to 15 kt by Thursday afternoon. Seas build to 3-4 ft
nearshore and up 4-6 ft offshore Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  80  64  75  63 /  80  80  80  60
MCO  88  68  78  66 /  70  70  80  60
MLB  88  68  82  67 /  50  60  80  60
VRB  90  70  85  66 /  30  50  80  60
LEE  83  67  75  65 /  80  80  80  60
SFB  84  66  77  65 /  80  80  80  60
ORL  86  69  79  67 /  70  80  80  60
FPR  91  67  86  67 /  20  40  70  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

SHORT TERM...Pendergrast
LONG TERM....Spratt
AVIATION...Pendergrast
Hazardous weather outlook, Apr 18, 3:12 AM EDT, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
312 AM EDT Sun Apr 18 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-182200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
312 AM EDT Sun Apr 18 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Locally heavy showers and a few lightning storms will move
eastward across central Florida this morning, and through the
afternoon with development somewhat southward with time. The
primary threats within any storms which develop will be occasional
to frequent cloud to ground lightning, small hail and storm wind
gusts up to 45 mph.

The main areas for storms will continue to be Lake and Volusia
counties, with eventual development toward Kissimmee, metro
Orlando and portions of the Space Coast during the afternoon into
early evening.

.FLOOD IMPACT...
Accumulation of rainfall from successive rounds of precipitation
will lead to standing water in low spots and along roadways mainly
north of Kissimmee and metro Orlando. These low spots will create
possible driving hazards, as rain amounts of 1 to 2 inches will
be possible locally by this evening.

.RIP CURRENT IMPACT...
Ocean conditions will produce a Moderate Risk of rip currents
today at Atlantic coast beaches. Always swim within sight of a
lifeguard, and do not swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Locally gusty winds from morning to afternoon storms may affect
the larger inland lakes and then push offshore of the Volusia and
Brevard coasts during this afternoon mainly north of Port Canaveral.
Any storms will be capable of producing briefly strong winds, and
occasional to frequent lightning strikes.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
High coverage of showers and storms will continue early in the
week across the northern counties, then spread southward across
all of east central Florida through Monday and Tuesday. A stalled
surface front will provide the focus for several rounds of
potentially heavy rainfall and minor flooding of streets and
poorly drained low lying areas. Event rain totals of 3 to 4 inches
will be possible in some areas the first half of the week.

A Moderate Risk of rip currents is expected at area beaches
early this week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Pendergrast

In the hours before

Special weather statement, Apr 18, 10:14 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1014 AM EDT Sun Apr 18 2021

FLZ041-044-141-181515-
Northern Lake County FL-Coastal Volusia FL-Inland Volusia FL-
1014 AM EDT Sun Apr 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE AND NORTHERN
VOLUSIA COUNTIES UNTIL 1115 AM EDT...

At 1013 AM EDT, Doppler radar was tracking a strong thunderstorm near
Crescent City, moving east at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, South Daytona and Holly
Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2943 8107 2910 8090 2911 8099 2914 8164
      2928 8164 2932 8168 2938 8145 2940 8142
      2926 8142 2927 8115 2941 8116
TIME...MOT...LOC 1413Z 271DEG 35KT 2938 8151

Smith

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 8:40 PM EDTSpecial Weather StatementMLBFlagler35 min
Apr 17, 8:44 PM EDTSpecial Marine WarningMLB61 min
Apr 18, 10:26 AM EDTSpecial Marine WarningMLB94 min
Apr 18, 7:13 PM EDTSpecial Weather StatementMLBVolusia47 min
Apr 18, 7:57 PM EDTSpecial Weather StatementMLBVolusia63 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.